Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 70, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Aug 16, 2017, 10:12 PM EDT. It took effect at Aug 17, 2017, 8:00 AM EDT. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2017, 10:12 PM EDT (02:12 UTC)
- In effect from
- Aug 17, 2017, 8:00 AM EDT
- Expired
- Aug 19, 2017, 6:00 AM EDT
- In force
- 46 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
328 WHUS73 KAPX 170212 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1012 PM EDT WED AUG 16 2017 LHZ345>349-LSZ321-322-171015- /O.NEW.KAPX.SC.Y.0070.170817T1200Z-170818T0000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1012 PM EDT WED AUG 16 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
6 follow-up statements
882 WHUS73 KAPX 171503 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1103 AM EDT THU AUG 17 2017 LMZ323-342-344>346-172315- /O.EXB.KAPX.SC.Y.0070.000000T0000Z-170818T1600Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1103 AM EDT THU AUG 17 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-172315- /O.EXA.KAPX.SC.Y.0070.000000T0000Z-170818T0000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 1103 AM EDT THU AUG 17 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346-348-349-LSZ321-322-172315- /O.EXT.KAPX.SC.Y.0070.000000T0000Z-170818T0400Z/ ST IGNACE TO FALSE DETOUR CHANNEL- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1103 AM EDT THU AUG 17 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-347-172315- /O.CON.KAPX.SC.Y.0070.000000T0000Z-170818T0000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 1103 AM EDT THU AUG 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
265 WHUS73 KAPX 172007 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 407 PM EDT THU AUG 17 2017 LSZ321-322-180400- /O.EXT.KAPX.SC.Y.0070.000000T0000Z-170819T0300Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 407 PM EDT THU AUG 17 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-180400- /O.EXT.KAPX.SC.Y.0070.000000T0000Z-170819T0300Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 407 PM EDT THU AUG 17 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-180400- /O.EXT.KAPX.SC.Y.0070.000000T0000Z-170819T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 407 PM EDT THU AUG 17 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
644 WHUS73 KAPX 180214 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1014 PM EDT THU AUG 17 2017 LSZ321-322-181015- /O.CON.KAPX.SC.Y.0070.000000T0000Z-170819T0300Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1014 PM EDT THU AUG 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-181015- /O.CON.KAPX.SC.Y.0070.000000T0000Z-170819T0300Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 1014 PM EDT THU AUG 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-181015- /O.CON.KAPX.SC.Y.0070.000000T0000Z-170819T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1014 PM EDT THU AUG 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
970 WHUS73 KAPX 181500 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1100 AM EDT FRI AUG 18 2017 LSZ321-322-182200- /O.CON.KAPX.SC.Y.0070.000000T0000Z-170819T0300Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1100 AM EDT FRI AUG 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-182200- /O.CON.KAPX.SC.Y.0070.000000T0000Z-170819T0300Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 1100 AM EDT FRI AUG 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-182200- /O.CON.KAPX.SC.Y.0070.000000T0000Z-170819T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1100 AM EDT FRI AUG 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
918 WHUS73 KAPX 182016 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 416 PM EDT FRI AUG 18 2017 LHZ345>349-190400- /O.EXT.KAPX.SC.Y.0070.000000T0000Z-170819T1000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 416 PM EDT FRI AUG 18 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-190300- /O.CON.KAPX.SC.Y.0070.000000T0000Z-170819T0300Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 416 PM EDT FRI AUG 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-190300- /O.CON.KAPX.SC.Y.0070.000000T0000Z-170819T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 416 PM EDT FRI AUG 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
495 WHUS73 KAPX 190213 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1013 PM EDT FRI AUG 18 2017 LMZ323-341-342-344>346-190315- /O.CAN.KAPX.SC.Y.0070.000000T0000Z-170819T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1013 PM EDT FRI AUG 18 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LSZ321-322-191000- /O.EXT.KAPX.SC.Y.0070.000000T0000Z-170819T1000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1013 PM EDT FRI AUG 18 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-191000- /O.CON.KAPX.SC.Y.0070.000000T0000Z-170819T1000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 1013 PM EDT FRI AUG 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 16, 10:01 PM EDT, 11 minutes earlier.
Area forecast discussion, Aug 16, 10:01 PM EDT, 11 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 1001 PM EDT Wed Aug 16 2017 .UPDATE... Issued at 1001 PM EDT Wed Aug 16 2017 Low pressure continues to develop along the Iowa/Minnesota border...and is slowly tracking eastward into the Western Great Lakes area. Leading edge of cloud cover associated with this system has reached our SW CWA...with the leading edge of associated precip now extending from OSH to near MKG. Latest near term models still hold off until after 06z for any significant increase in POPs from SW to NE across our CWA. This seems reasonable given projected timing of upstream precip into our area. && .NEAR TERM...(Tonight through Thursday) Issued at 308 PM EDT Wed Aug 16 2017 ...Rain Thursday... High impact weather potential...Thunderstorm (severe?) and heavy rain potential Thursday. Upper ridge over region with 1020mb surface high centered over southern Ontario. Upper trough in the Plains with surface low in Iowa. Ridge axis moves across Michigan this afternoon. Trough and surface low translate east overnight. Low deepens as it moves as it moves into northern Wisconsin tomorrow afternoon and into the UP by evening. Potential for thunderstorms and heavy rain with this system. Best potential will be near the surface low in the eastern UP (best forcing) and also across areas south of CAD to APN (best instability). Warm front with the low enters the KMBL area around 12Z reaching the Straits/UP by 00z. Precipitation will come in two waves. First deep moisture and isentropic ascent arrives along/ahead of the warm front with help of 30-40kt low level jet around daybreak. BUFKIT shows very skinny elevated CAPE with values to 500 J/kg near warm front with 30-40kts of 0-6km Bulk Shear, so thunder possible. This will trend the start time sooner than previously thought. Also means clouds moving in faster which will cut down on any sunshine and daytime heating expected. Later, narrow warm sector arrives with dewpoints near 70F, PWATs approaching 2 inches and CAPE values close to 2000 J/kg ahead of the cold front. Lapse rates are marginal and lack of daytime heating but mid level speed max and left exit region of upper jet should enhance lift. 0-6km Bulk Shear values increase to 40+kts near Saginaw Bay. So definite chance of thunder, especially near the cold front. Enough shear that isolated severe not out of the question, especially south. If there is enough instability to get organized convection, could see quite a few severe thunderstorms, especially south of M-55. Updated SPC day 2 outlook now includes slight risk of severe thunderstorms near Saginaw Bay, surrounded by marginal that includes areas south of MBL-APN. Big question is how far north the warm sector gets. In any case, plenty of moisture and lift for all areas to receive descent amount of rainfall Thursday and enough instability for some thunderstorms. Southern areas should see the best chance for convection. Pretty much a washout for outdoor activities Thursday. && .SHORT TERM...(Thursday night through Saturday) Issued at 308 PM EDT Wed Aug 16 2017 ...Friday looks a touch ugly but Saturday should be better... High impact weather potential...t-storms with potential heavy rain linger into Thu Night. Low pressure will deepen as lifts across upper MI and Lk Superior Thu night and early Friday. Associated cold front will cross the region Thu night. Deep moist convection will continue Thu night ahead of the front, though surface fropa will be gradually cutting that threat off as the night proceeds. Friday will be a classically grungy post-frontal day, with cool/moist air supporting (and the lakes enhancing) showers/drizzle. We'll shake loose of that pattern by Saturday, as the low ejects into northern Quebec. Pops remain high for Thu evening, especially in eastern and northern portions of the forecast area. Near-term fcst thoughts re: heavy rain and svr threat still apply for a portion of the evening. Wraparound moisture will spill back into eastern upper/nw lower MI overnight. That will gradually depart Friday, though as 850mb temps fall back to 8-9C, warm Lake Mi will compensate to some extent. Highest pops overnight/Fri morning in eastern upper/nw lower MI, with pops dwindling for the rest of the day, and ending toward midnight. Min temps Thu night will be mild, as the main push of cool air arrives Fri morning. Lows will be mainly in the low/mid 60s. However, max temps Friday won't get very far. Highs upper 60s to lower 70s. Clouds will tend to diminish Fri night and especially Saturday, as the 850mb thermal trof get displaced and warm advection arrives on backing 1000-850mb winds. A shortwave will be skirting the southern lakes on Saturday, especially early. Most of the associated precip will be to the south. However, influence of the system when combined with diurnal heating might have an outside shot at busting out a shower near Saginaw Bay. Otherwise dry, with again a tendency for decreasing cloudiness. Min temps Fri night in the 50s. Max temps Sat in the 70s. .LONG TERM...(Saturday night through Wednesday) Issued at 308 PM EDT Wed Aug 16 2017 Height falls working into the region early in the week will bring the best chance of widespread showers over the extended. Timing right now looks to favor Tuesday. Can't completely rule out some isolated showers Monday with a weak boundary passing through and good return flow starting to increase moisture as high pressure slides through the Ohio Valley Sunday. Blends right now are trending towards at least partly cloudy skies for Monday, which at this time seems reasonable. Will have to see how strong and how long the moisture advection affects the area prior to Monday. Temperatures expected to run a bit above normal heading into midweek. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 700 PM EDT Wed Aug 16 2017 Widespread showers and embedded thunderstorms will develop from SW to NE late tonight and Thursday as low pressure tracks NE out of the Central Plains and into the Western Great Lakes region. Conditions will deteriorate to widespread MVFR as a result...with a few locations experiencing IFR conditions at times. SE winds AOB 10 kts tonight will become S/SE and strengthen to 10 to 20 kts with some higher gusts expected. && .MARINE... Issued at 308 PM EDT Wed Aug 16 2017 Small Craft Advisories may be needed Thursday and Friday. East to southeast winds ahead of our next storm system will continue through Thursday. Winds will increase to near Small Craft levels after daybreak Thursday on all the big lakes. Gusty marine winds are expected to continue into Friday. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...MR NEAR TERM...KF SHORT TERM...JZ LONG TERM...AM AVIATION...MR MARINE...KF
Hazardous weather outlook, Aug 16, 3:09 PM EDT, 7 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 309 PM EDT Wed Aug 16 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-171915- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 309 PM EDT Wed Aug 16 2017 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are possible Thursday and Thursday night. A few storms may be capable of producing gusty winds. Heavy rainfall is also possible across the outlook area on Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any significant weather and rainfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 4:13 AM EDT | Beach Hazards Statement | APX | Alcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 5 more | 43 hr |
| Aug 17, 5:38 PM EDT | Severe Thunderstorm Warning | APX | Charlevoix, Cheboygan | 41 min |
| Aug 17, 7:54 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Iosco | 66 min |
Nearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.